Nevada, 2009High Wind in Nevada, September 21, 2009
September 21, 2009 · NWS VEF · 1 event in 1 county or zone
Another Pacific low pressure system brought breezy to windy conditions to much of the Mojave Desert. One high wind gust was reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another Pacific low pressure system brought breezy to windy conditions to much of the Mojave Desert. One high wind gust was reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Sep 21, 7:18 PM PST, 4 hours 23 minutes earlier.
Area forecast discussion, Sep 21, 7:18 PM PST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
818 PM PDT MON SEP 21 2009
.SYNOPSIS...GUSTY NORTH WINDS WILL CONTINUE THROUGH TUESDAY...BUT
WILL DIMINISH BY WEDNESDAY. TEMPERATURES WILL CONTINUE TO COOL DOWN
TO SEASONAL NORMS THROUGH WEDNESDAY. HIGH PRESSURE BUILDS IN FROM
THE WEST ON THURSDAY WHICH WILL ALLOW TEMPERATURES TO INCREASE.
&&
.UPDATE...PRETTY MUCH LOOKING AT CLEAR SKIES TONIGHT UNDER A DRY
NORTHERLY FLOW. WINDS IN MOST AREAS WERE DIMINISHING AS EXPECTED
THIS EVENING. ALTHOUGH WINDS DOWN THE RIVER MAY DIMINISH TONIGHT TO
BELOW LAKE WIND ADVISORY AND RED FLAG CRITERIA...THEY WILL PICK BACK
UP AGAIN TUESDAY MORNING SO JUST LETTING THE LAKE WIND ADVISORY AND
RED FLAG WARNING RUN THROUGH TUESDAY EVENING. NO UPDATES TO THE
FORECAST PLANNED THIS EVENING.
&&
.PREVIOUS DISCUSSION...300 PM PDT MON SEP 21...SHORT
TERM...TEMPERATURES HAVE COOLED ABOUT 3 TO 5 DEGREES AREAWIDE TODAY
AND EXPECT THE TREND TO CONTINUE INTO TOMORROW. BREEZY CONDITIONS
ACROSS SOUTHERN NEVADA...SOUTHEASTERN CALIFORNIA...AND NORTHWEST
ARIZONA WILL CONTINUE AS A RESULT OF THE COLD FRONT THAT MADE ITS
WAY THROUGH THE AREA TODAY. GUSTY WINDS ARE IN PLACE ALONG THE
COLORADO RIVER VALLEY AND A LAKE WIND ADVISORY IS IN EFFECT FOR WIND
GUSTS BETWEEN 30 AND 40 MPH. THE STRONGEST WINDS APPEAR TO
MATERIALIZE TUESDAY...WHILE TODAYS WINDS ARE ONLY JUST GETTING
STARTED. THE GUSTY NORTH WINDS ACROSS THE AREA WILL CONTINUE UNTIL
AT LEAST TUESDAY EVENING. THE LOW OVER THE ROCKIES IS STILL
RETROGRADING WEST INTO WEDNESDAY AND THURSDAY...BUT HIGH PRESSURE
BUILDING IN FROM THE WEST APPEARS TO BE KEEPING IT FROM ITS WESTWARD
TRAJECTORY. SKIES ARE EXPECTED TO BE MOSTLY CLEAR AND SUNNY FOR THE
SHORT TERM.
.LONG TERM...SOME CHANGES IN THE EXTENDED MODELS AS THE UPPER LOW
OVER THE MIDDLE PART OF THE COUNTY LOOKS TO GET KICKED EAST FASTER
THAN PREVIOUS RUNS AS A FAIRLY STRONG HIGH PUSHES INTO THE WEST
COAST. THE HIGH CENTER EVENTUALLY SETTLES OVER THE INTERMOUNTAIN
WEST AND IS EXPECTED TO BRING WELL ABOVE NORMAL TEMPERATURES ONCE
AGAIN THROUGH NEXT WEEKEND. BOTH THE GFS AND CANADIAN RUNS PUSH THE
HIGH CENTER EAST AS A WEAK TROUGH PUSHES TOWARD THE WEST COAST BY
MONDAY AND TUESDAY. THE ECMWF...WHICH SEEMS OVERLY STRONG...BRINGS A
DEEP COLD TROUGH INTO THE PACNW COAST TUESDAY AND STRONG WINDS
FORECAST ACROSS THE CWA TUESDAY AND WEDNESDAY. HAVE GONE NEAR MEX
GUIDANCE FOR TEMPERATURES OVER THE WEEKEND AND THEN BROUGHT SLIGHTLY
COOLER TEMPERATURES NEXT WEEK...ALTHOUGH THEY STILL LOOK TO REMAIN
ABOVE NORMAL THROUGH THE PERIOD.
&&
.AVIATION...FOR MCCARRAN...NORTHEAST WINDS IN THE 10-14KT RANGE WITH
GUSTS AT TIMES INTO THE 16-20KT RANGE CAN BE EXPECTED THROUGH 05Z
THIS EVENING. WINDS WILL DIMINISH TO UNDER 8KTS AFTER 05Z...BUT
STILL REMAIN NORTHERLY. NORTHEAST WINDS 8-14KTS ARE AGAIN EXPECTED
DURING THE DAY TUESDAY WITH GUSTS APPROACHING 20KTS. SKIES WILL
REMAIN CLEAR.
&&
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...NORTH TO NORTHEAST WINDS 10-15KTS WITH OCCASIONAL GUSTS
TO 25KTS WILL CONTINUE THROUGH 05Z BEFORE DIMINISHING TO AROUND
8-12KTS. PORTIONS OF MOHAVE COUNTY AND AREAS ALONG THE COLORADO
RIVER MAY EXPERIENCE WINDS AROUND 10-20KTS OVERNIGHT AS PRESSURE
GRADIENTS TIGHTEN. NEARLY THE SAME CONDITIONS WILL OCCUR AGAIN
TUESDAY. SKIES WILL REMAIN CLEAR.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING UNTIL 9 PM PDT TUESDAY FOR NVZ466.
LAKE WIND ADVISORY UNTIL 9 PM PDT TUESDAY FOR NVZ021.
AZ...RED FLAG WARNING UNTIL 9 PM MST TUESDAY FOR AZZ101.
LAKE WIND ADVISORY UNTIL 9 PM MST TUESDAY FOR AZZ036.
LAKE WIND ADVISORY FROM 8 AM TO 9 PM MST TUESDAY FOR AZZ002.
CA...RED FLAG WARNING UNTIL 9 PM PDT TUESDAY FOR CAZ229.
LAKE WIND ADVISORY FROM 8 AM TO 9 PM PDT TUESDAY FOR CAZ527.
&&
HARRISON/LINDAMAN/GORELOW
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Sep 21, 1:57 AM PST, 21 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
257 AM PDT MON SEP 21 2009
AZZ001>003-036-CAZ527-NVZ015-016-021-220700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
257 AM PDT MON SEP 21 2009 /257 AM MST MON SEP 21 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL BRING AREAS OF GUSTY NORTH WINDS TODAY AND
TONIGHT. LOCALLY STRONG WINDS WILL BE SEEN IN AREAS OF NORTH SOUTH
ORIENTED TERRAIN. IF THE FRONT MOVES FASTER THAN
EXPECTED...STRONG WINDS COULD BRING HAZARDOUS WEATHER TO BOATERS
AND CREATE CRITICAL FIRE WEATHER CONDITIONS IN THE LAKE MEAD
NATIONAL RECREATION AREA AND THE LOWER COLORADO RIVER VALLEY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
STRONG NORTH WINDS WILL CONTINUE IN MUCH OF THE AREA TUESDAY. A
RED FLAG WARNING FOR CRITICAL FIRE WEATHER CONDITIONS IS IN EFFECT
FOR THE LAKE MEAD NATIONAL RECREATION AREA AND THE LOWER COLORADO
RIVER VALLEY...AND WIND ADVISORIES WILL LIKELY BE REQUIRED AS
WELL. THE WINDS WILL SUBSIDE TUESDAY NIGHT...AND NO HAZARDOUS
WEATHER IS EXPECTED WEDNESDAY THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD
OPERATING PROCEDURES.
CAZ519>526-NVZ014-017>020-022-220700-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
257 AM PDT MON SEP 21 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL BRING LOCALLY GUSTY NORTH WINDS TODAY AND
TONIGHT. THE PROBABILITY OF HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
LOCALLY GUSTY NORTH WINDS WILL CONTINUE THROUGH TUESDAY. HAZARDOUS
WEATHER IS NOT EXPECTED WEDNESDAY THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD
OPERATING PROCEDURES.
MORGAN
High Wind, Lincoln County Except the Sheep Range
- When
- September 21, 11:41 PM PST
- Where
- Lincoln County Except the Sheep Range forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.643, -114.877 (the zone’s center; the record gives no point)
This gust occurred 12 miles SW of Elgin.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, September 21, 2009$944,000 · 2 in hail · 34 events
- Flash Flooding and Hail in Oklahoma, September 21, 20091 injured · $186,000 · 1.75 in hail · 47 events
- Flash Flooding in Tennessee, September 21 to 26, 2009$1.3 million · 3 events
- Flash Flooding and Damaging Winds in Arkansas, September 21 to 22, 2009$262,000 · 60 kt wind · 11 events
- Flash Flooding and Hail in Mississippi, September 21, 2009$219,000 · 1 in hail · 6 events
- Flooding in North Carolina, September 21 to 22, 2009$110,000 · 4 events
- Flash Flooding and Hail in Arkansas, September 21, 2009$65,000 · 1.75 in hail · 13 events
- Damaging Wind and Lightning Strike in Texas, September 21, 2009$77,000 · 52 kt wind · 2 events
- Flash Flood and Flood in Alabama, September 21, 2009$60,000 · 2 events
- Flash Flood and Hail in Oklahoma, September 21, 2009$20,000 · 1.75 in hail · 12 events
- Flash Flooding and Hail in Missouri, September 21, 2009$2,000 · 1 in hail · 20 events
- Flash Flood in Kentucky, September 21, 2009$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 192037.